Hail, Lincoln
- When
- August 5, 1:55 AM CST
- Where
- Lincoln County, 0.69 mi N of Lincoln
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 39.040, -98.150
The hail was mostly nickel size with a couple of quarter size stones.
A complex of showers and thunderstorms moved across portions of Central Kansas during the early morning hours of August 5th, 2015. The complex propagated to the southeast and produced one hail report, but mainly produced damaging winds along and east of Interstate 135.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ICT wrote it up.
A complex of showers and thunderstorms moved across portions of Central Kansas during the early morning hours of August 5th, 2015. The complex propagated to the southeast and produced one hail report, but mainly produced damaging winds along and east of Interstate 135.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Aug 4, 10:51 PM CST, 3 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1151 PM CDT TUE AUG 4 2015 ...UPDATED FOR 06Z AVIATION DISCUSSION... .UPDATE... ISSUED AT 955 PM CDT TUE AUG 4 2015 SHOWERS AND THUNDERSTORMS OVER CENTRAL KS HAVE DIMINISHED QUITE A BIT..WITH AN ISOLATED STORM STILL JUST NW OF KSLN. SO QUESTION IS HOW PRECIP CHANCES WILL EVOLVE FOR THE REST OF THE OVERNIGHT HOURS. WATER VAPOR SATELLITE STILL SHOWING A RATHER POTENT SHORTWAVE IN THE NW FLOW OVER NRN NEB AT THIS TIME. MODELS STILL SUGGEST THAT THIS SHORTWAVE WILL DROP SE OVER THE ERN HALF OF KS LATE TONIGHT OR EARLY WED MORNING. JUST AHEAD OF THIS FEATURE...LOW LEVEL MOISTURE TRANSPORT AND WARM ADVECTION INCREASES ACROSS SOUTH CENTRAL KS...WITH CONVERGENCE INCREASING FOR AREAS NE OF THE KICT METRO AREA ALONG A LINE FROM KSLN TO KCNU. THINK CONVECTION WILL INCREASE IN THIS AREA LATE TONIGHT OR EARLY WED MORNING AS SHORTWAVE DROPS SOUTH. THINK KICT/KHUT METRO AREAS MAY BE ON THE SW EDGE OF THIS RENEWED PRECIP/STORM CHANCE. SO HAVE CUT BACK ON POPS FOR AREAS SW OF THIS LINE. WILL CONTINUE TO MENTION HEAVY RAINFALL POTENTIAL FOR AREAS NE OF KICT...AS STORMS WILL NOT MOVE VERY FAST...WITH PRECIP WATER VALUES 170 PERCENT OF NORMAL. COULD ALSO SEE STORMS TRAIN OVER THE SAME AREAS...AS MOISTURE TRANSPORT STAY FOCUSED OVER E-NE KS. KETCHAM && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 218 PM CDT TUE AUG 4 2015 A SHORTWAVE TROUGH OVER THE CENTRAL HIGH PLAINS IS PROGGED TO TRANSLATE EASTWARD ACROSS THE CENTRAL PLAINS THROUGH WEDNESDAY. LARGE-SCALE FORCING FOR ASCENT WILL INCREASE ACROSS THE AREA AHEAD OF THIS TROUGH THIS EVENING WHILE LOW LVL MOISTURE/TRANSPORT 310- 315K ISENTROPIC UPGLIDE BRING HIGHER PROBABILITIES FOR DEEP MOIST CONVECTION ACROSS THE AREA TONIGHT INTO EARLY WEDNESDAY. PWATS AROUND 150+ PERCENT OF NORMAL COMBINED WITH MUCAPES IN THE 1000-2000 J/KG RANGE AND CONSIDERABLE WARM CLOUD DEPTHS EXCEEDING 4300M SHOULD RESULT IN EFFICIENT RAIN PRODUCTION AS WELL AS THE POTENTIAL FOR A FEW SEVERE STORMS. THE EFFECTIVE FRONT/OUTFLOW BOUNDARY IS PROGGED TO SINK WELL SOUTH OF THE AREA ON WED AFTERNOON...HOWEVER MAINTAINED SOME POPS ACROSS MAINLY SE KS DURING THE AFTERNOON/EVENING HOURS ALTHOUGH HIGHER PROBABILITIES WILL REMAIN SOUTH AND EAST OF THE FORECAST AREA. TRENDED MAXIMUM TEMPERATURES DOWN ON WED WITH A SEASONABLY COOL POST- FRONTAL REGIME ANTICIPATED ACROSS THE AREA. THU-FRI...RISING HEIGHTS/INCREASING THICKNESS SHOULD RESULT IN RISING TEMPERATURES ACROSS THE AREA ON THU-FRI. MAINTAINED LOW POPS THU NIGHT AS A SUBTLE SHORTWAVE TROUGH MOVES OVER THE NORTHERN PLAINS CLIPPING A PORTION OF THE CENTRAL PLAINS STATES...HOWEVER CONFIDENCE IN WIDESPREAD WETTING RAINS REMAINS LOW AT THIS TIME. SUBTLE SHORTWAVE TROUGHS MIGRATING ALONG THE PERIPHERY OF THE SUBTROPICAL RIDGE WITHIN THE MOIST TROPICAL PLUME COULD RESULT IN ANOTHER ROUND OF STORMS FRI NIGHT ACROSS THE AREA AND MAINTAINED LOW POPS FROM THE PREVIOUS FORECAST. .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 218 PM CDT TUE AUG 4 2015 A PERSISTENT MID/UPPER RIDGE IS PROGGED TO PERSIST ACROSS THE SOUTHERN CONUS THROUGH MUCH OF THE PERIOD WHILE BUILDING WESTWARD OVER THE SOUTHERN ROCKIES TOWARD THE END OF THE PERIOD. THIS WILL RESULT IN A RETURN TO ABOVE NORMAL TEMPERATURES ACROSS THE AREA THROUGH MUCH OF THE PERIOD. AS THE RIDGE BUILDS OVER THE SOUTHERN HIGH PLAINS/SOUTHERN ROCKIES LATE IN THE PERIOD...DIURNAL THUNDERSTORM ACTIVITY MAY INCREASE DOWNSTREAM ACROSS THE CENTRAL PLAINS ALTHOUGH ABOVE NORMAL TEMPERATURES APPEAR LIKELY THROUGH MUCH OF THE PERIOD. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1150 PM CDT TUE AUG 4 2015 A RATHER INTERESTING AVIATION FORECAST OVERNIGHT INTO EARLY WED...AS WARM ADVECTION AHEAD OF THE SURFACE LOW PRESSURE AREA IN SW KS LEADS TO CHANCES OF SHOWERS/STORMS EARLY WED MORNING. EXPECT MOST AREAS TO REMAIN DRY FOR THE FIRST FEW HOURS...BUT THINK TSRA CHANCES WILL INCREASE LATE TONIGHT...INITIALLY OVER CENTRAL KS. WHERE A FEW STORMS MAY PROPAGATE SE INTO CENTRAL KS AFTER 08Z. CHANCES FOR AREAS NE OF KICT LOOK TO INCREASE LATE TONIGHT TOWARDS 08-09Z AS MOISTURE TRANSPORT AND WARM ADVECTION INCREASES ACROSS SOUTH CENTRAL KS...AHEAD OF THE MAIN SURFACE LOW. THIS WILL LEAD TO CONVECTION BECOMING MORE NUMEROUS FROM KSLN SE TO KCNU EARLY WED MORNING. SO WILL GO WITH VCTS FOR KCNU/KSLN FOR EARLY WED. WILL SEE A GRADUAL PUSH TO THE EAST OF THE STORM ACTIVITY ON WED MORNING...WHICH WILL KEEP VCTS/SHRA OVER THE KCNU TAF FOR MOST OF WED...WITH SHRA ENDING WEST TO EAST. AFTER THE STORMS MOVE OUT IN CENTRAL KS...COULD SEE SOME MVFR CIGS FOR KICT/KHUT AND KRSL/KSLN FOR EARLY WED MORNING. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 69 90 74 94 / 40 20 10 10 HUTCHINSON 67 89 71 95 / 50 20 10 10 NEWTON 66 88 71 93 / 60 30 10 10 ELDORADO 67 89 74 93 / 60 40 10 10 WINFIELD-KWLD 70 92 73 94 / 30 20 10 10 RUSSELL 66 86 68 95 / 70 20 10 10 GREAT BEND 67 87 71 96 / 50 20 10 10 SALINA 67 85 72 94 / 90 30 10 10 MCPHERSON 68 87 71 94 / 60 30 10 10 COFFEYVILLE 69 89 73 93 / 70 60 20 10 CHANUTE 69 87 72 91 / 70 60 20 10 IOLA 68 86 72 90 / 70 60 30 10 PARSONS-KPPF 71 87 75 92 / 70 60 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1011 PM CDT TUE AUG 4 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-060315- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1011 PM CDT TUE AUG 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG STORMS WILL REMAIN POSSIBLE OVERNIGHT ALONG A LINE FROM SALINA TO CHANUTE. LOCALLY HEAVY RAIN AND THE POTENTIAL LOW-LAND FLOODING ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AREAS OF SHOWERS AND THUNDERSTORMS SHOULD GRADUALLY EXIT THE EASTERN HALF OF KANSAS DURING THE DAY ON WEDNESDAY. THERE IS A SLIGHT CHANCE THAT STORMS MAY REDEVELOP OVER SOUTHEAST KANSAS DURING THE AFTERNOON AND EVENING HOURS...HOWEVER RAIN-COOLED AIR SHOULD RESULT IN LIMITED INSTABILITY AND SEVERE STORMS ARE NOT ANTICIPATED. PERIODIC THUNDERSTORM CHANCES ARE IN THE FORECAST FROM THURSDAY NIGHT THROUGH EARLY NEXT WEEK...PRIMARILY DURING THE LATE AFTERNOON...EVENING AND OVERNIGHT HOURS ACROSS THE NORTHERN HALF OF KANSAS. STRONG STORMS ARE POSSIBLE THROUGHOUT THIS PERIOD. FINALLY...HEAT INDICES BETWEEN 100 AND 105 DEGREES ARE FORECAST ACROSS MUCH OF SOUTHERN KANSAS EACH AFTERNOON AND EARLY EVENING THROUGH AT LEAST EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 138 AM CDT WED AUG 5 2015 KSZ033-050715- LINCOLN KS- 138 AM CDT WED AUG 5 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN LINCOLN COUNTY IN CENTRAL KANSAS... * UNTIL 215 AM CDT * AT 135 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF VICTOR...OR 10 MILES SOUTHWEST OF BELOIT...MOVING SOUTHEAST AT 40 MPH. OUTFLOW WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM AS IT MOVES ACROSS NORTHEAST LINCOLN COUNTY. A PERIOD OF HEAVY RAINFALL CAN ALSO BE EXPECTED. * LOCATIONS IMPACTED INCLUDE... BARNARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3922 9793 3904 9793 3919 9834 3922 9833 TIME...MOT...LOC 0635Z 299DEG 35KT 3933 9820 DARMOFAL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 218 AM CDT WED AUG 5 2015 KSZ033-050800- LINCOLN KS- 218 AM CDT WED AUG 5 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN LINCOLN COUNTY IN CENTRAL KANSAS... * UNTIL 300 AM CDT * AT 215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ACROSS NORTHERN LINCOLN COUNTY...MOVING EAST AT 40 MPH. WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS ALONG WITH RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. * LOCATIONS IMPACTED INCLUDE... LINCOLN...BEVERLY...BARNARD AND ASH GROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3922 9793 3897 9793 3907 9845 3922 9840 TIME...MOT...LOC 0715Z 280DEG 34KT 3918 9832 DARMOFAL
The Grand Island radar (KUEX), 145 km away, was scanning. The volume nearest the first event began at 07:56 UTC.
5 thunderstorm wind, 3 flood, 1 hail. Local standard time, as filed.
The hail was mostly nickel size with a couple of quarter size stones.
A trained spotter reported 50 to 60 mph winds.
A few stalled cars were reported in town due to water over the road.
Law enforcement reported 50 to 60 mph winds.
Minor street flooding was reported in town.
A trained spotter reported 50 to 60 mph winds.
Power lines were blown down northwest of town.
Power lines were blown down by 50 to 60 mph winds.
Law enforcement reported heavy rainfall and some minor street flooding in town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2015Every state in 2015This day in weather historyWarnings in Kansas, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599045, 599046, 599051, 599047, 599052, 599048, 599049, 599050, 599053.